Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Feb 19, 2021, 4:49 PM PST for Humboldt County, Trinity County, California. It took effect at Feb 19, 2021, 7:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2021, 4:49 PM PST (00:49 UTC)
- In effect from
- Feb 19, 2021, 7:00 PM PST
- Expired
- Feb 20, 2021, 7:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS46 KEKA 200049 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 449 PM PST Fri Feb 19 2021 ...TRAVEL IMPACTS DUE TO SNOW POSSIBLE ALONG PORTIONS OF HIGHWAY 299, 3, AND 36 THIS EVENING AND TONIGHT... .A band of heavy showers and isolated thunderstorms will move east across northwest California this evening and tonight. Freezing levels will fall as that takes place, resulting in accumulating snowfall across the passes of highway 299, 3, and 36 in Humboldt and Trinity Counties. CAZ105>108-200900- /O.NEW.KEKA.WW.Y.0011.210220T0300Z-210220T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 449 PM PST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PST SATURDAY ABOVE 2500 FEET... * WHAT...Snow expected above 2500 feet. Total snow accumulations of 2 to 6 inches. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, Northern Trinity and Southern Trinity Counties. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Travel could be very difficult, particularly at pass level on highway 299, 3, and 36. This includes Berry Summit, Scott Mountain Summit, Oregon Mountain Pass, and South Fork Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
3 follow-up statements
858 WWUS46 KEKA 200529 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 929 PM PST Fri Feb 19 2021 ...TRAVEL IMPACTS DUE TO SNOW POSSIBLE ALONG PORTIONS OF HIGHWAY 299, 3, AND 36 TONIGHT... .Heavy showers will move east across northwest California tonight. Freezing levels will fall as that takes place, resulting in accumulating snowfall across the passes of highway 299, 3, and 36 in Humboldt and Trinity Counties. CAZ105>108-201330- /O.CON.KEKA.WW.Y.0011.000000T0000Z-210220T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 929 PM PST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY ABOVE 2500 FEET... * WHAT...Snow expected above 2500 feet. Total snow accumulations of 2 to 6 inches. * WHERE...Northern Humboldt Interior, Southern Humboldt Interior, Northern Trinity and Southern Trinity Counties. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Travel could be very difficult, particularly at pass level on highway 299, 3, and 36. This includes Berry Summit, Scott Mountain Summit, Oregon Mountain Pass, and South Fork Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. && $$
976 WWUS46 KEKA 201332 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 532 AM PST Sat Feb 20 2021 ...TRAVEL IMPACTS DUE TO SNOW POSSIBLE ALONG PORTIONS OF HIGHWAY 299, 3, AND 36 THROUGH EARLY MORNING... .Scattered snow showers will linger through the early morning hours. CAZ105>108-201500- /O.CON.KEKA.WW.Y.0011.000000T0000Z-210220T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 532 AM PST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM THIS MORNING ABOVE 2500 FEET... * WHAT...Snow above 2500 feet. Additional snow accumulations of up to two inches. * WHERE...Trinity, Northern Humboldt Interior, and Southern Humboldt Interior counties. * WHEN...Until 7 AM this morning. * IMPACTS...Travel could be very difficult, particularly at pass level on highway 299, 3, and 36. This includes Berry Summit, Scott Mountain Summit, Oregon Mountain Pass, and South Fork Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state of California can be obtained by calling 1-800-GAS-ROAD. $$
408 WWUS46 KEKA 201501 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 701 AM PST Sat Feb 20 2021 CAZ105>108-201615- /O.EXP.KEKA.WW.Y.0011.000000T0000Z-210220T1500Z/ Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity- 701 AM PST Sat Feb 20 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Additional light accumulations are possible through the morning hours. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Feb 19, 2:52 PM PST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 19, 2:52 PM PST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PST Fri Feb 19 2021
.SYNOPSIS...Another round of heavier precipitation will arrive late
this evening and continue overnight, with high elevation snow across
interior Del Norte, Humboldt, and Trinity Counties. A period of
drier weather is expected from Saturday afternoon into the beginning
of next week.
&&
.DISCUSSION...Northwest California will see a relative lull in
shower activity between systems through early this evening, perhaps
even with a few breaks of sunshine at times this afternoon. Heavier
precipitation will quickly spread back into the region later this
evening with the arrival of another front and continue overnight as
an upper level trough moves overhead. Snow levels will drop to
around 3000-3500 feet across much of the area, with the bulk of
the snow focused on higher elevations of interior Humboldt, Del
Norte, and western Trinity County. These areas could see 3-5
inches and locally higher amounts of accumulation overnight into
Saturday morning, but the lack of impacts to the road system or
populated areas should preclude the need for any winter weather
headlines. Meanwhile, snow levels could be closer to 2000-2500
feet across NE Trinity County, but precipitation will also be
lighter and thus limit any accumulations from a dusting of snow to
possibly around around an inch along parts the Hwy 3 corridor in
the Trinity Horn. Elsewhere, generally expecting another 0.5-1
inch of rain across the northern half of the area through Saturday
morning, with amounts closer to the 0.1-0.25 inch range across
southern Mendocino and Lake Counties. Strong 500 mb cold advection
and steepening mid level lapse rates may yield some small hail
potential overnight along the North Coast, although snow levels
may be too high to support more than a marginal threat. Had been
thinking instability may be a bit on the weak side for mention of
thunderstorms over the coastal waters, but upstream lightning
activity noted well offshore on afternoon satellite imagery will
bear watching this evening as the system approaches the coast.
Shower activity will taper off rather quickly on Saturday as the
upper trough departs to the east. This will usher in a period of
drier weather through at least early next week as strong high
pressure builds offshore. Although the storm track will shift to the
north, a few weak systems may clip areas near the OR border with
some light rain on Sunday and again Monday night. The next chance
for more widespread precipitation may come towards the end of next
week as another trough approaches from the northwest, but confidence
remains low in the extended portion of the forecast. /CB
&&
.AVIATION...A line of showers pushed onshore by late morning. IFR
conditions accompanied the showers...particularly at ACV. At the
same time, an area of IFR CIGS drifted from north to south-
southeastward over CEC. Therefore, during morning, a mix of
MVFR/IFR were the prevailing condition, including many inland
valleys such as UKI. In the afternoon, a mix of MVFR/VFR
conditions were widespread. Tonight, flight hazards will increase
as another cold front approaches the region: precipitation will
increase, a mix of MVFR/IFR conditions will redevelop, southerly
winds will ramp up becoming gusty especially near the coast, and
wind speed above the ground will increase thus resulting in LLWS
potential through early Saturday morning. The weather will start
tapering by late morning starting at the coastal stations then
spread throughout the region. Model guidance indicates that the 3
main flight terminals (ACV, CEC, UKI) will become mostly VFR by
Saturday afternoon. /TA
&&
.MARINE...A weak upper level trough will push across the coastal
waters early this evening and be accompanied by SW winds before
those winds veer to the NW later this evening. Strong sustained NW
breezes up to 30 kt are likely late tonight. In addition to the wind
...a rapidly growing WNW swell will arrive late tonight and early
Saturday morning with waves 15 to 17 ft at 13 seconds. A Hazardous
Seas Warning has been issued to reflect this period of large waves.
The swell will subside significantly late in the day on Saturday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 6
PM this evening to midnight PST tonight for PZZ450-455-470-475.
Hazardous Seas Warning from midnight tonight to 4 PM PST
Saturday for PZZ450-455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 19, 3:24 PM PST, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 324 PM PST Fri Feb 19 2021 CAZ101>106-109-110-112-113-202330- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 324 PM PST Fri Feb 19 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Strong showers and a few thunderstorms will be possible as a strong upper disturbance moves east across the region. Dangerous lightning, small hail, and gusty winds may occur with stronger storms and showers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-114-115-202330- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Northern Lake County-Southern Lake County- 324 PM PST Fri Feb 19 2021 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:25 PM PST | Gale Warning | EKA | 17 hr | |
| Feb 20, 2:41 AM PST | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.